Missouri, 2005

Hail in Missouri, March 30, 2005

March 30, 2005 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 30, 3:06 PM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Mar 30, 3:06 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CST WED MAR 30 2005

.DISCUSSION...
SURFACE LOW OVER CENTRAL IOWA AT 20Z WITH DRY LINE NEAR WEST PLAINS-
LITTLE ROCK-SHREVEPORT LINE...AND COLD FRONT NEAR A JOPLIN-DALLAS
METROPLEX LINE. STARTING TO SEE A LITTLE CONVECTIVE DEVELOPMENT OVER
CENTRAL ARKANSAS...RIGHT ON THE DRY LINE. MORNING LZK...SHV...JAN
SOUNDINGS STRONGLY CAPPED AND 18Z JAN SOUNDING STILL CAPPED. AWAITING
21Z JAN SOUNDING TO SEE IF THINGS HAVE CHANGED. CURRENT FSL ACARS
SOUNDING AT MEMPHIS INTERNATIONAL SHOWS CONVECTIVE TEMPERATURE IS 91
DEGREES. TEMPS IN THE 70S WITH DEWPOINTS UPPER 50S TO LOWER 60S.
&&

.SHORT TERM (THROUGH SATURDAY)...
MAIN WEATHER IN FIRST 48 HOURS OF FORECAST. MODELS ARE A LITTLE MORE
CONSISTENT FOR FIRST 12-18 HOURS OF FORECAST. WIND FIELDS CONDUCIVE
FOR SEVERE WEATHER TONIGHT...QUESTIONS BEING WHETHER CAP WILL BE
BROKEN IN A SIGNIFICANT WAY...AND AREAL COVERAGE. MOISTURE IS
RATHER MEAGER...EXCEPT IN THE BOUNDARY LAYER. TO OVERCOME THE CAP
THIS EVENING...WE WOULD NEED TO SEE SEVERAL DEGREES OF COOLING
AROUND THE 750-850 MB LAYER...AND MODELS NOT REALLY HINTING AT THAT
HAPPENING MUCH BEFORE ABOUT 06Z. RUC MODEL AT MEMPHIS ESPECIALLY
UNIMPRESSIVE. WITH SPC CONTINUING SLGT/MDT OUTLOOKS...FEEL
CONSTRAINED TO CONTINUE POP FORECAST FOR TONIGHT. WILL MAKE
ADJUSTMENTS TO HWO BASED ON SPC DAY 1 OUTLOOK.

SHOULD BE A LULL IN PRECIP TOMORROW MORNING INTO THE AFTERNOON. AS
NEXT IMPULSE APPROACHES...ANOTHER AREA OF RAIN/THUNDERSTORMS WILL
MOVE OVER THE AREA. MODELS CONTINUE THEIR TREND OF DRAGGING THE
SURFACE SYSTEM ALONG OR SOUTH OF OUR CWA BORDER. WE WILL SEE
PRECIPITATION TOMORROW NIGHT AND FRIDAY MORNING. CONSIDERING
FORECAST TRACK OF SURFACE AND UPPER LOWS...AND THE FACT THAT THEY
WILL BE MOVING OVER THE AREA AT NIGHT...FEEL THAT ANY SIGNIFICANT
THREAT OF SEVERE WEATHER WILL BE MAINLY SOUTH AND EAST OF OUR CWA...
AND WILL NOT MENTION IN THE ZONES. PRECIPITATION WILL MOVE OUT OF
THE AREA DURING THE DAYTIME HOURS ON FRIDAY. SATURDAY WILL BE DRY.

LOW TEMPS TONIGHT BASED ON EXPECTED 12Z POSITION OF BOUNDARY...AND
HIGHS FOR THURSDAY PREDICATED ON SIGNIFICANT SUNSHINE. FRIDAY TEMPS
PROBABLY WILL REMAIN IN THE 50S...AND IF CLOUDS HANG AROUND ALL
DAY...FORECAST TEMPS A CATEGORY OR TWO TOO WARM. TEMPERATURES
MODERATE ON SATURDAY UNDER HIGH PRESSURE...BUT STILL BELOW NORMAL.
&&

.LONG TERM (AFTER SATURDAY)...
HIGH PRESSURE REIGNS THROUGH TUESDAY BEFORE NEXT SYSTEM APPROACHES.
WILL NOT GO CRAZY YET WITH THAT SYSTEM...AS MODELS HAVE FREQUENTLY
FORECAST LARGE CLOSED LOWS THAT HAVE NOT DEVELOPED IN THE MIDDLE
RANGES OF THE FORECAST. TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL
FOR SUNDAY THROUGH WEDNESDAY.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Mar 30, 7:10 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CST WED MAR 30 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
710 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS A PORTION OF
WESTERN TENNESSEE AND NORTHERN MISSISSIPPI...MAINLY SOUTH OF
INTERSTATE 40 AND EAST OF INTERSTATE 55.

STRONG LOW PRESSURE ACROSS IOWA WILL MOVE NORTHEAST INTO THE UPPER
MISSISSIPPI VALLEY TONIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD
OF A COLD FRONT THIS EVENING. INSTABILITY AND A FAVORABLE WIND
PROFILE SUPPORT THE POTENTIAL OF LARGE HAIL...DAMAGING WINDS...AND
POSSIBLY TORNADOES WITH ANY THUNDERSTORMS THAT BECOME SEVERE. THE
TIME OF GREATEST RISK FOR SEVERE WEATHER WILL BE THROUGH 2 AM
TONIGHT.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL BECOME STATIONARY ON THURSDAY ACROSS CENTRAL
MISSISSIPPI AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND
MOVES ACROSS MISSISSIPPI THURSDAY NIGHT INTO FRIDAY. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY
AFTERNOON AND THURSDAY NIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME
SEVERE THURSDAY NIGHT ACROSS NORTH MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE SLIGHT RISK
AREA.

In the hours before

Local storm report, Mar 30, 8:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 SW MANILA             35.83N 90.22W
03/30/2005  0.75 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED NEAR MANDALAY

&&

JFB
Local storm report, Mar 30, 8:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 SW MANILA             35.83N 90.22W
03/30/2005  0.75 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED NEAR MANDALAY

0811 PM     HAIL             GOSNELL                 35.96N 89.97W
03/30/2005  0.75 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

&&

JFB
Local storm report, Mar 30, 8:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 SW MANILA             35.83N 90.22W
03/30/2005  0.75 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED NEAR MANDALAY

0811 PM     HAIL             GOSNELL                 35.96N 89.97W
03/30/2005  0.75 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

&&

JFB

The radar

The Memphis radar (KNQA), 99 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pemiscot

When
March 30, 8:30 PM CST to 8:35 PM CST
Where
Pemiscot County, Hayti
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -89.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440564.